What do we really know about MEDICATION in regards to Osteoporosis?
What do you know?
What is your experience in regards to Osteoporosis and Medication?
What can we learn from you?

PLEASE WRITE YOUR COMMENT BELOW:

Comments
  • Lena October 1, 2011 at 7:30 am

    I took Fosavance (Fosamax+D3) for 8 weeks 2007, 1 tablet a week, before my body screamed STOP. I felt like I was 100 years old. I ached all over, my legs shook in the morning so I could hardly walk to the bathroom. It felt like there was something wrong with my eyes and mentally I can only describe it as I wasn’t there, if that makes sense. I remember when I was getting in and out of the car I had to use my hands to help lift my legs…. Anyway I stopped and wished I had never taken the drug. Luckily all my side effects from the drug went away in a couple of month. But lot of dental problems have come in the recent years – because of the bisphosphonate ?? Guess I will never know that for sure.
    My goal after this Fosavance experience is to fight my Osteoporosis by helping my body and to not use drugs that alter the normal function of the body.

    • Sylvia October 1, 2011 at 11:12 am

      Oh my goodness, Lena! I am just reading your post. What a story! Happy to know that you are so well these days! Sylvia

  • LynnCS September 23, 2011 at 7:34 pm

    I took Actonel for a few years and got jaw necrosis. I got off of it about the time of retirement. I was probably less active and now have a serious case of Osteoporosis. I am eating a high raw diet, which is concentrated raw fruits and mostly vegetables. I also take supplements, and am getting myself going on a good exercise program. I am on a mission to have the best bones and teeth ever. Fortunately my dr. supports me in my quest.

    • Sylvia September 23, 2011 at 8:39 pm

      Dear Lynn, Thank you for your interesting blog post. I am very happy that you found a good alternative solution to build bone density. Which kind of exercise routine are you doing? Are you into Rebounding? If so, we’ll start an Online Workshop, the Strong Bone Commitment, October 1st. Kind regards,Sylvia

  • Elizabeth August 9, 2011 at 6:41 am

    I do not take medication because of the side effects and the possibility of liver toxicity. I try to rely on organic foods and supplements to maintain health.

  • Cathy Lynn August 8, 2011 at 11:50 pm

    Upon diagnosis of my osteoporosis, my internist insisted I take Fosamax. I refused because of the side effects of stomach problems and jaw necrosis. My sister has a friend with osteoporosis who has been taking Fosamax for a number of years and unfortunately, she has jaw necrosis. I am friends with my dental hygienist who has also shared some horror stories with me about some of their dental patients with it. My internist sent me to an endocrinologist who was trying to “scare” me into taking Forteo. At first I thought it may be the drug I was looking for because it simulates a hormone in your body. After reading the fine print about possible bone cancer, I decided that drug was not for me either. I then went to a holistic doctor who ran numerous tests on my thyroid, vitamin D level, and a bone turnover tests. Based on my results, he prescribed 5,000 IU of Vitamin D, OsteoPrime Forte (calcium and minerals) and strontium. He wanted me to take about 1200 Mg of calcium per day but after hearing about taking too much can cause heart issues, I backed off on the supplementation and try to get it naturally in smoothies made with almond milk and green vegetables.

    A couple of my doctors did mention that I should get plenty of strength training and weight bearing exercise. I am so excited to about my rebounder and the workout. I’ve only had it a little over a week and I’m gradually adding minutes to my workout every day. I already feel more energized and haven’t been getting that “sinking” feeling I used to get every day late in the afternoon. I look forward getting our workout assignment soon!

  • deepisani August 5, 2011 at 2:10 pm

    When I was diagnosed with osteopenia, my OBgyn prescribed Fosamax, before he ordered (at my request) a Vit. D test, didn’t run any thyroid tests, nor did he ask if I was exercising, or what I was eating. I refused to fill my prescription! A few months ago when I was diagnosed with Osteoporosis, my family Dr. insisted I must take Fosamax because 25% of women who broke their hips died…..….I was to say the least rather mortified, yet did further research on the bisphosphonates and found horror stories of broken thigh bones, and dying jaws. I noticed that a new dentist I went to for a crown had several questions on a health questionnaire asking about bisphosphonates, and when I questioned him about the questions he said he didn’t treat anyone who was taking those drugs!

    I have never taken Fosamax, or any of the bisphosphonates and am interested in finding natural products that help with improved bone formation.

    • Sylvia August 5, 2011 at 5:33 pm

      Dear Deepisani, thanks so much for sharing this probably very common experience!!! Interesting to hear about our dentist! Best, Sylvia

  • Sara August 4, 2011 at 2:54 pm

    Here is what my alternative health guru, Jon Barron, says about Fosamax:

    “But bisphosphonates have come under fire for more than busted thigh bones. They also have been implicated in “jaw death,” or osteonecrosis. This is an excruciatingly painful condition in which blood flow decreases to the jaw, causing loose teeth, dramatic gum loss, severe infection, death of bone cells, and eventual collapse of bones and joints. There’s no known cure. The osteonecrosis problem has led to hundreds of lawsuits against Merck, with an anticipated 1,500 to 2,000 lawsuits pending by the end of 2008.”

    That’s rather frightening, to say the least.

    • Sylvia August 4, 2011 at 3:45 pm

      Wow. That is interesting!

  • John Yesberger August 3, 2011 at 10:44 pm

    I believe i took Fosamax and that is when i ended up with an ulcer many years ago.

  • Susan August 3, 2011 at 9:41 pm

    I could not take Fosamax. I had an unusual side effect. I would SUDDENLY be struck with dizziness and weakness and had to lie down before I fell down. One day, I laid down on the floor in Nordstrom until I recovered. Actonel works well for me, and the only time I had a problem with it was when I switched (briefly) to the once/month pill (150 mg). I switched back to the weekly 35 mg tablet and have no problems.

  • Linda Thibault August 3, 2011 at 3:10 pm

    I am not sure what medication I took for a year. I had to chose of taking one that was one pill a month or one in which I took one pill I thought a week or maybe one a day. I am not going to be helpful in this area.

    • Sylvia August 3, 2011 at 3:32 pm

      Hi Linda, it is still interesting to hear this from you. Perhaps one of us knows this medication and then we know that for you it did it’s job: You gained bone density. But you decided not to continue to take that drug. Right?

  • Sylvia July 25, 2011 at 6:36 pm

    Many of the 40 participants of our Bone-Density-Pilot Program have said that their doctor recommended FOSAMAX, the moment they were diagnosed with Osteoporosis. According to your information, only 50% of the doctors recommended exercising. Did any of the doctors recommend Rebounding?

    This is what the Journal of American Medical Association said on October 6, 2010: “FOSAMAX MAY INCREASE THE RISK OF AN UNUSUAL TYPE OF FRACTURE“.

    Also the Food and Drug Administration has issued a safety announcement which warns of “atypical fractures of the thigh“.

    Have you taken Fosamax? What was your experience with it?